Lorentz Center - Powerful Radio Galaxies: Triggering and Feedback from 23 Nov 2009 through 27 Nov 2009
  Current Workshop  |   Overview   Back  |   Home   |   Search   |     

    Powerful Radio Galaxies: Triggering and Feedback
    from 23 Nov 2009 through 27 Nov 2009

 
Program Powerful Radio Galaxies

Program Powerful Radio Galaxies:

Triggering and Feedback

 

All talks will be given in lecture room 201 of the Huygens Building.

Each invited review lecture is 30 minutes talk and 5 minutes discussion; contributed talks are 20 minutes plus 5 minutes discussion.

 

 

Monday November 23

09.00 10.00 Registration & Coffee

10.00 10.10 Welcome from Manager Lorentz Center

10.10 10.20 Introduction from scientific organisers

 

Triggering I: Morphologies and environments (Chair: Elaine Sadler)

10.20 11.05 Alessandro Capetti (30+5min) Hosts and nuclear properties of nearby radio galaxies

11.05 11.20 Short break

11.20 11.45 Peter Herbert (20+5min) A sample of radio galaxies

spanning three decades in radio luminosity the

fundamental plane

11.45 12.10 Cristina Ramos Almeida (20+5min) Gemini imagining of

the 2Jy sample

12.10 12.15 Grant Tremblay (5min) Episodic star formation coupled

to the re-ignition of radio activity in 3C236

12.15 14.15 Lunch / Informal discussion session

 

Triggering II: Molecular gas, star formation, mergers (Chair: Raffaella Morganti)

14.15 14.50 Clive Tadhunter (30+5min) Starbursts and the triggering

of low redshift radio galaxies

14.50 14.55 Daniel Dicken (5min)

14.55 15.30 Carlos de Breuck (30+5min) Molecular gas and dust in

high redshift radio galaxies

15:30 16.00 Coffee break

16.00 16.25 Nick Seymour (20+5min) Past, present and future star

formation in high redshift radio galaxies

16.25 16.50 Martin Haas (20+5min) Spitzer observations of high

redshift (1<z<3) radio sources

16.50 17.15 Extended plenary discussion I (Chair: Raffaella Morganti)

17.15 19.00 Wine & Cheese Party


Tuesday November 24

Triggering III: Cyclical activity, relics, radio-loud/radio-quiet (Chair: Annalisa Celotti)

09.30 10.05 Katherine Blundell (30+5min) Episodic jet activity in

quasars

10.05 10.40 Andrew Humphrey (20+5min) Spectroscopy of moderate

redshift, type II quasars

10.40 11.05 Almudena Prieto (20+5min) The spectral energy

distributions of radio-quiet vs radio-loud AGN: some

similarities

11.05 11.35 Coffee Break

11.35 12.00 Marc Sarzi (20+5min) The sources of ionisation for early

types galaxies, the SAURON answer

12.00 12.35 Huub Rottgering (30+5min) Two distinct accretion

processes in AGN: evolution up to z~1 and prospects for

LOFAR

12.35 14.30 Lunch/informal discussion

 

Triggering IV: Accretion modes and nuclei (Chair: Philip Best)

14.30 15.05 Martin Hardcastle (30+5min) Triggering and accretion

modes in low redshift radio galaxies

15.05 15.30 Alvaro Labiano (20+5min) The X-ray view of Giga-Hertz

peaked spectrum radio galaxies

15:30 16.00 Coffee break

16.00 16.25 Gijs Verdoes Kleijn (20+5min) The relevance of X

shaped radio galaxies for radio galaxy evolution

16.25 16.30 Giulia Migliori (5min) Exploring the nature of the high

energy emission in compact extragalactic sources: the

paradigmatic case of the CSS quasar 3C186

16.30 17.15 Extended plenary discussion II (Chair: Philip Best)

 

 

Wednesday November 25

Triggering V: Radio source populations at z<1 (Chair: Matt Jarvis)

09.30 10.05 Philip Best (30+5min) Radio source population studies

with SDSS

10.05 10.30 Elaine Sadler (20+5min) Triggering radio galaxies: new

insights from the AT20G survey

10.30 11.00 Coffee break

11.00 11.25 Emilio Donoso (20+5min) The evolution and

environments of powerful radio-loud AGN at intermediate

redshifts

11.25 11.50 Ranieri Baldi (20+5min) Radio and spectroscopic

properties of miniature radio-galaxies: revealing the bulk

of the radio-loud population

11.50 14.00 Lunch / Informal discussion session

Triggering VI: Luminosity functions and redshift evolution (Chair: Katherine Blundell)

14.00 14.35 Matt Jarvis (30+5min) The evolution of AGN over cosmic

time: current status and future prospects

14.35 15.10 Andrea Merloni (30+5min) A synthetic view of AGN

evolution and supermassive black holes growth:

downsizing and feedback

15.10 15.15 Louise Ker (5min) The evolution of spectral index

properties of radio sources using low frequency radio

data from the CENSORS survey

15.15 15.45 Coffee break

 

Feedback I: Radio jets: theory and observations (Chair: Martin Hardcastle)

15.45 16.20 Robert Laing (30+5min) Jet physics: implications for

feedback

16.20 16.55 Martin Krause (30+5min) The power of radio galaxies:

interaction with hot & cold gas

16.55 17.10 Short break

17.10 17.35 Anna Kapinska (20+5min) Deriving kinetic luminosity

functions from the low-frequency radio luminosity

functions of FRII sources

17.35 18.05 Extended plenary discussion III (Chair: Martin

Hardcastle)

18.05 18.45 Departure (walking, cycling or by public transport) to

Restaurant Scheltema (Marktsteeg 1) in Leiden.

18.45 21.00 Dinner in Restaurant Scheltema

 

 

Thursday November 26

Feedback II: The impact of the radio jets I (Chair: Robert Laing)

09.30 10.05 Brian McNamara (30+5min) Impact of Radio Jets On the

Hot Atmospheres of Galaxies and Clusters

10.05 10.40 Judith Croston (30+5min) Shock heating by galaxy-scale

radio sources

10.40 10.45 Laura Birzan (5 min) The detectability of AGN cavities in

a complete sample of cooling flow clusters

10.45 11.15 Coffee break

 

Feedback III: The impact of the radio jets II (Chair: Brian McNamara)

11.15 11.50 Geoff Bicknell (30+5min) How does AGN feedback

work?

11.50 12.15 Alex Wagner (20+5min) 3D hydrodynamic simulations of

relativistic jets interacting with an inhomogeneous

medium

12.15 14.30 Lunch / Informal discussion session


Feedback IV: Near-nuclear AGN-related outflows I (Chair: Carlos de Breuck)

14.30 15.05 Matthew Lehnert (30+5min) The nature of outflows and

feedback in radio galaxies: lessons learned from

superwinds near and far

15.05 15.30 Thaisa Storchi-Bergman (20+5min) Outflows in nearby

AGN and their relation with radio jets

15.30 15.35 Christian Struve (5min) Neutral hydrogen in

circumnuclear regions

15.35 16.05 Coffee break

 

Feedback V: Near-nuclear AGN-related outflows II (Chair: Nicole Nesvadba)

16.05 16.40 Raffaella Morganti (30+5min) Radio galaxy feedback

and triggering: an HI perspective

16.40 17.05 Henrik Spoon (20+5min) Mid-IR kinematic evidence

for outflows in ULIRGs

17.05 17.20 Short break

17.20 17.55 James Reeves (20+5min) The X-ray view of broad line

radio galaxies -- nuclear emission and outflows

17.55 18.25 Extended plenary discussion IV (Chair: Nicole Nesvadba)

 

 

Friday November 27

Feedback VI: Outflows in higher redshift systems (Chair: Henrik Spoon)

09.30 1005 Nicole Nesvadba (30+5min) The final fireworks:

observational evidence for quenching mode feedback in

the early Universe

10.05 10.30 Anna Sajina (20+5min) Young radio galaxies in Spitzer

selcted z~2 ULIRGs

10.30 11.00 Coffee break

 

Feedback VII: Physical mechanisms (Chair: Clive Tadhunter)

11.00 11.25 Volker Gaibler (20+5min) The interaction of jets with

galactic gas disks

11.25 11.50 Pierre Guillard (20+5min) Energetics of the molecular

gas in the H2 luminous radio galaxy 3C326: evidence for

negative feedback?

11.50 12.15 Bret Groves (20+5min) Comparing emission line diagnostic ratios from shock and photoionization models

12.15 12.45 Extended plenary discussion V (Chair: Clive Tadhunter)

12.45 14.00 Lunch

 

Future prospects and summary

14.00 14.30 Steve Rawlings (30min) Future prospects

14.30 15.00 Bob Fosbury (30min) Workshop summary

15.00 End of workshop

 



   [Back]